Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this heat advisory at Jun 19, 2021, 2:15 PM CDT for 16 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Jun 20, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2021, 2:15 PM CDT (19:15 UTC)
- In effect from
- Jun 20, 2021, 1:00 PM CDT
- Expired
- Jun 20, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 94 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WWUS74 KMAF 191915 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 215 PM CDT Sat Jun 19 2021 NMZ027-TXZ271-275-277-278-201030- /O.UPG.KMAF.EH.A.0001.210620T1800Z-210621T0100Z/ /O.NEW.KMAF.EH.W.0002.210620T1800Z-210621T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe and Delaware Mountains-Chinati Mountains- Davis Mountains-Davis Mountains Foothills- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, Fort Davis, and Alpine 215 PM CDT Sat Jun 19 2021 /115 PM MDT Sat Jun 19 2021/ ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY... * WHAT...Dangerously hot conditions with temperatures 100 to 103 degrees expected. * WHERE...In New Mexico, elevations between 5000 and 6500 ft in the Guadalupe Mountains of Eddy County. In Texas, elevations between 5000 and 6500 ft in the Guadalupe and Delaware Mountains, Chinati Mountains, and Davis Mountains including the foothills. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Sunday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-068-075-270- 272>274-276-279>282-201030- /O.NEW.KMAF.HT.Y.0007.210620T1800Z-210621T0100Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler- Ector-Midland-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Marfa Plateau-Central Brewster County- Chisos Basin-Presidio Valley-Lower Brewster County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, Fort Stockton, Guadalupe Mountains NP, Van Horn, Pecos, Marfa, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 215 PM CDT Sat Jun 19 2021 /115 PM MDT Sat Jun 19 2021/ ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SUNDAY... * WHAT...Temperatures up to 99 degrees in the mountains, up to 105 degrees in the plains and 108 to 114 degrees along the river valleys. * WHERE...All of southeast New Mexico and much of southwest and western Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Sunday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
162 WWUS74 KMAF 200712 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 212 AM CDT Sun Jun 20 2021 TXZ271-201915- /O.NEW.KMAF.HW.A.0029.210621T2100Z-210622T0600Z/ /O.CON.KMAF.EH.W.0002.210620T1800Z-210621T0100Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 112 AM MDT Sun Jun 20 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 102 expected. For the High Wind Watch, northeast winds 40 to 50 mph with gusts up to 60 mph possible. * WHERE...Elevations between 5000 and 6500 feet in the Guadalupe and Delaware Mountains in Texas for the Excessive Heat Warning. Mainly Guadalupe Pass for the High Wind Watch. * WHEN...For the Excessive Heat Warning, from noon today to 7 PM MDT this evening. For the High Wind Watch, from Monday afternoon through Monday evening. * IMPACTS...Travel could be difficult through Guadalupe Pass due to high winds, especially for high profile vehicles. Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027-TXZ275-277-278-201915- /O.CON.KMAF.EH.W.0002.210620T1800Z-210621T0100Z/ Guadalupe Mountains of Eddy County-Chinati Mountains- Davis Mountains-Davis Mountains Foothills- Including the cities of Queen, Fort Davis, and Alpine 212 AM CDT Sun Jun 20 2021 /112 AM MDT Sun Jun 20 2021/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Dangerously hot conditions with temperatures up to 103 expected. * WHERE...In New Mexico, elevations between 5000 and 6500 feet in the Guadalupe Mountains of Eddy County. In Texas, elevations between 5000 and 6500 feet in the Davis Mountains Foothills, and the Davis and Chinati Mountains. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-068-075-270- 272>274-276-279>282-201915- /O.CON.KMAF.HT.Y.0007.210620T1800Z-210621T0100Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler- Ector-Midland-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Marfa Plateau-Central Brewster County- Chisos Basin-Presidio Valley-Lower Brewster County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, Fort Stockton, Guadalupe Mountains NP, Van Horn, Pecos, Marfa, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 212 AM CDT Sun Jun 20 2021 /112 AM MDT Sun Jun 20 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Temperatures up to 99 degrees in the mountains, up to 105 degrees in the plains and 108 to 114 degrees along the river valleys. * WHERE...Southeast New Mexico and much of southwest and western Texas. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
439 WWUS74 KMAF 201948 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 248 PM CDT Sun Jun 20 2021 TXZ275-277-278-210800- /O.NEW.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/ /O.CON.KMAF.EH.W.0002.000000T0000Z-210621T0100Z/ Chinati Mountains-Davis Mountains-Davis Mountains Foothills- Including the cities of Fort Davis and Alpine 248 PM CDT Sun Jun 20 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT MONDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 103. For the Heat Advisory, temperatures up to 100 expected. * WHERE...Davis Mountains Foothills, and Chinati and Davis Mountains. * WHEN...For the Excessive Heat Warning, until 8 PM CDT this evening. For the Heat Advisory, from noon to 9 PM CDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ271-210800- /O.CON.KMAF.EH.W.0002.000000T0000Z-210621T0100Z/ /O.CON.KMAF.HW.A.0029.210621T2100Z-210622T0600Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 148 PM MDT Sun Jun 20 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with temperatures up to 102 expected. For the High Wind Watch, northeast winds 35 to 45 mph with gusts up to 55 mph possible. * WHERE...Elevations between 5000 and 6500 feet in the Guadalupe and Delaware Mountains in Texas for the Excessive Heat Warning. Mainly Guadalupe Pass for the High Wind Watch. * WHEN...For the Excessive Heat Warning, from noon today to 7 PM MDT this evening. For the High Wind Watch, from Monday afternoon through Monday evening. * IMPACTS...Travel could be difficult through Guadalupe Pass due to high winds, especially for high profile vehicles. Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027-210100- /O.CON.KMAF.EH.W.0002.000000T0000Z-210621T0100Z/ Guadalupe Mountains of Eddy County- Including the city of Queen 148 PM MDT Sun Jun 20 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Dangerously hot conditions with temperatures up to 103 expected. * WHERE...In New Mexico, elevations between 5000 and 6500 feet in the Guadalupe Mountains of Eddy County. In Texas, elevations between 5000 and 6500 feet in the Davis Mountains Foothills, and the Davis and Chinati Mountains. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ276-279>282-210800- /O.NEW.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/ /O.CON.KMAF.HT.Y.0007.000000T0000Z-210621T0100Z/ Marfa Plateau-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- Including the cities of Marfa, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 248 PM CDT Sun Jun 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT MONDAY... * WHAT...For the first Heat Advisory, temperatures up to 106. For the second Heat Advisory, temperatures up to 107 expected. * WHERE...Rio Grande Valley, Marfa Plateau, Central Brewster, and Chisos Basin. * WHEN...For the first Heat Advisory, until 8 PM CDT this evening. For the second Heat Advisory, from noon to 9 PM CDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-068-075-270- 272>274-210100- /O.CON.KMAF.HT.Y.0007.000000T0000Z-210621T0100Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler- Ector-Midland-Ward-Crane-Pecos- Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, Fort Stockton, Guadalupe Mountains NP, Van Horn, and Pecos 248 PM CDT Sun Jun 20 2021 /148 PM MDT Sun Jun 20 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Temperatures up to 99 degrees in the mountains, up to 105 degrees in the plains and 108 to 114 degrees along the river valleys. * WHERE...Southeast New Mexico and much of southwest and western Texas. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 19, 11:50 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 11:50 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1150 AM CDT Sat Jun 19 2021
.DISCUSSION...
Please see the 19/18Z aviation forecast discussion below.
&&
.AVIATION...
CAVU and modest southerly to southeasterly surface winds will
prevail across all area terminals through 20/18Z.
&&
.PREV DISCUSSION... /issued 238 AM CDT Sat Jun 19 2021/
DISCUSSION...
Today the subtropical ridge will remain across AZ with a nely 5h
winds and little change into 85h-7h temp profile, including the
5h heights. Despite the presence of se surface winds drier low-
level air will mix to the surface, similar to yesterday. The net
result will be little sensible change from Friday. A much more
noticeable change will occur Sun, 85h-5h temps warm to +1 to +3
standard deviation, as the w-nw 7h-5h wind advects the hot/dry
elevated mixed layer into the plains. NBM numbers across the wrn
area easily fall into the heat advisory levels, i.e., CNM 25-75th
percentiles range from 108-111. Higher elevations look to cross
over into heat warning criteria and as such we have opted to
issue an excessive heat watch for Sun for the mtns, advisory
probably issued later today for Sun in plains across the wrn
areas. There is also the possibility of very high based convection
forming in and around the GDP Mtns Sun PM as the mid-level mstr
that has been within anticyclonic circulation across AZ/NM is also
advected e-se, gusty winds and dry lightning are the main
concerns. Meanwhile farther n on Sun a well defined upper-level
speed max and assocd shrtwv trof will move into the cntrl plain
and push a cold front s early Mon AM. Considering the time yr the
front has a tight thermal gradient and it will briefly turn windy
post-frontal. Typical timing differences are seen in the models
so it is yet to be determined whether fropa occurs as far s as
I-20 corridor Mon mid morning or mid afternoon. Blowing dust is
possible with ne surface winds near 25kts sustained for a few hrs
with low end high winds thru GDP Pass possible too. Still hot pre-
frontal conditions for the Trans Pecos on Mon, and highlights may
again be needed. Cooler than Sun farther n and depending on fronts
timing high temps may fall back below normal across the PB/SE NM
Mon PM, including Tue AM-PM. WRT precip the best opportunity Mon
will be post-frontal and that across the PB-SE NM and farther s
into Trans Pecos in Mon evening. A few storms still possible Tue,
but mostly confined to the mtns with upslope and cooling mid-
levels. Subtropical ridge will build e Wed-Thur and heights
increase signaling the return of above normal temps, U90s-L100s.
Thereafter the ridge will likely build back to the w across NM or
AZ.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 95 72 101 74 / 0 0 0 0
Carlsbad 100 70 107 73 / 0 0 0 10
Dryden 97 72 102 75 / 0 0 0 0
Fort Stockton 99 73 107 77 / 0 0 0 10
Guadalupe Pass 96 73 102 73 / 0 0 0 20
Hobbs 97 70 105 71 / 0 0 0 10
Marfa 95 60 101 66 / 10 0 0 10
Midland Intl Airport 96 72 103 75 / 0 0 0 0
Odessa 96 73 104 75 / 0 0 0 0
Wink 101 73 109 76 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Excessive Heat Watch from Sunday afternoon through Sunday
evening for Guadalupe Mountains of Eddy County.
TX...Excessive Heat Watch from Sunday afternoon through Sunday
evening for Chinati Mountains-Davis Mountains-Davis
Mountains Foothills-Guadalupe and Delaware Mountains.
&&
70/24/70Hazardous weather outlook, Jun 19, 3:17 AM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 317 AM CDT Sat Jun 19 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-200830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 317 AM CDT Sat Jun 19 2021 /217 AM MDT Sat Jun 19 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Critically hot temperatures are anticipated across much of West Texas and Southeast New Mexico on Sunday and Monday. An Excessive Heat Watch is in effect for elevations between 5000 and 6500 feet across the Guadalupe, Delaware, Davis, and Chinati Mountains and surrounding foothills for Sunday afternoon. High winds may be possible through Guadalupe Pass on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:54 AM CDT | Excessive Heat Watch | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 11 hr |
| Jun 19, 2:15 PM CDT | Excessive Heat Warning | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 30 hr |
Nearby
Heat Advisories in Texas, 2021Heat Advisories in New Mexico, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.